MAUDE Adverse Event Report: STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number RD087031
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a viewflex xtra ice catheter and the tip of catheter broke when being inserted into sheath.Tip was hanging from the end of the catheter.Device never entered patient.There were no issues with the packaging, and it was not opened until the catheter was to go into the body.No damage was seen with the device before insertion.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a viewflex xtra ice catheter and the tip of catheter broke when being inserted into sheath.Tip was hanging from the end of the catheter.Device never entered patient.None of the original packaging materials were returned.The returned device - id: 01118847 reprocessed under lot: 2170859 (1st time reprocessing), was received coiled inside a resealable plastic bag.The first 2cm of the distal tip (colored dark grey), house the transducer and is not meant to be flexed; it is rigid.This section was observed to be fractured and bent.However, the tip was still intact and in one piece; it did not separate or detach in two or more pieces.There are also observed kinks in the shaft.The deflection capabilities of the device were examined, and the device fails to deflect to the proper curvature when compared to the viewflex catheter deflection template.The tip of the catheter is confirmed to be broken.The instructions for use on this model of catheter, states to "inspect the catheter carefully for tip integrity and catheter condition." also, "hold the catheter 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip." as it was reported that the tip broke while the device was being inserted into the introducer sheath, and there is no provided evidence or indication that the observed bends in the shaft and the fractured distal tip were present prior to the catheter's removal from its packaging, the current condition of the device appears to be a result of its handling after removal from its packaging.Per the failure modes and effects analysis (fmea) for reprocessed st.Jude viewflex ice catheter, "catheter shaft broken but not detached - distal (inside patient) / (outside the patient)" is a listed as a potential hazard.The cause of such a hazard is "damage during procedure." there is no evidence that the observed fractured tip was because of reprocessing or its packaging.In addition, the product was removed from its packaging and was being handled in an unknown manner within the operative field, no conclusion as to the cause of the observed damage can be determined.The device history record for lot: 2170859 was reviewed and the device passed all visual and functional testing prior to being distributed to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).Incorrect h6 medical device problem code was submitted in initial report.Correct code is a0401 and section h6 has been updated.

Brand Name
VIEWFLEX XTRA ICE CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14223219
Report Number2134070-2022-00009
Device Sequence Number12067897
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public10888551045216
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberRD087031
Device Catalogue NumberRD087031
Device Lot Number2170859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/19/2022
07/18/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/10/2022
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient SexUnknown